Alert archive / Tennessee / Flash Flood Warnings in 2009
Flash Flood Warning 40, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jun 4, 2009, 4:12 PM CDT for Grundy County, Van Buren County, Warren County, Tennessee. It was in force for 93 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2009, 4:12 PM CDT (21:12 UTC)
- Expired
- Jun 4, 2009, 5:45 PM CDT
- In force
- 93 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Grundy County, TN, Van Buren County, TN, Warren County, TN
The radar
The Northeast Alabama radar (KHTX), 82 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 5:00 PM CDT | FLASH FLOOD | Spencer, TN | SEVERAL ROADS FLOODED THROUGHOUT VAN BUREN COUNTY. |
| Jun 4, 5:30 PM CDT | FLASH FLOOD | 1 Se Altamont, TN | 1.54 INCHES OF RAIN LAST 60 MINS. MINOR FLOODING REPORTED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 48 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.2 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 373 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 466 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KOHX 042112
FFWOHX
TNC061-175-177-042245-
/O.NEW.KOHX.FF.W.0040.090604T2112Z-090604T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
412 PM CDT THU JUN 4 2009
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GRUNDY COUNTY IN MIDDLE TENNESSEE...
VAN BUREN COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF SPENCER...
SOUTHEASTERN WARREN COUNTY IN MIDDLE TENNESSEE...
* UNTIL 545 PM CDT
* AT 409 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A CLUSTER OF THUNDERSTORMS OVER THE WARNED AREA.
* THE STORMS PRODUCING FLASH FLOODING WILL MOVE ACROSS GRUNDY...
SOUTHEAST WARREN AND MUCH OF VAN BUREN COUNTIES DURING THE
ONE AND HALF HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN
THE WARNED AREA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3529 8591 3580 8557 3580 8553 3582 8551
3583 8546 3580 8535 3581 8527 3572 8526
3557 8542 3554 8561 3550 8553 3545 8553
3542 8548 3538 8549 3532 8556 3529 8569
3525 8569 3522 8574
$$
BOYD2 follow-up statements
000
WGUS74 KOHX 042149
FFSOHX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
449 PM CDT THU JUN 4 2009
TNC061-175-177-042245-
/O.CON.KOHX.FF.W.0040.000000T0000Z-090604T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN TN-VAN BUREN TN-GRUNDY TN-
449 PM CDT THU JUN 4 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR
GRUNDY...VAN BUREN AND SOUTHEASTERN WARREN COUNTIES...
AT 446 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA. 1 TO 2 INCHES OF ADDITONAL RAINFALL HAS OCCURRED OVER PARTS
OF THE WARNED AREA SINCE 4 PM CDT...AND IN PARTICULAR GRUNDY
COUNTY AND THE CENTRAL PART OF VAN BUREN COUNTY. STORMS CONTINUE
TO MOVE ACROSS AREAS THAT ALREADY RECEIVED ALOT OF RAIN.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SPENCER
AND ALTAMONT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
&&
LAT...LON 3529 8591 3580 8557 3580 8553 3582 8551
3583 8546 3580 8535 3581 8527 3572 8526
3557 8542 3554 8561 3550 8553 3545 8553
3542 8548 3538 8549 3532 8556 3529 8569
3525 8569 3522 8574
$$
BOYD000
WGUS74 KOHX 042236
FFSOHX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
536 PM CDT THU JUN 4 2009
TNC061-175-177-042245-
/O.CON.KOHX.FF.W.0040.000000T0000Z-090604T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN TN-VAN BUREN TN-GRUNDY TN-
536 PM CDT THU JUN 4 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR
GRUNDY...VAN BUREN AND SOUTHEASTERN WARREN COUNTIES...
AT 533 PM CDT...AN AREA OF THUNDERSTORMS PRODUCING FLASH FLOODING
WAS INDICATED OVER THE WARNED AREA. FLOODING WAS REPORTED BY THE
9 1 1 CENTER AT SPENCER IN VAN BUREN COUNTY AROUND 5 PM CDT. THERE
ARE FLOODED ROADS THROUGHOUT VAN BUREN COUNTY. GRUNDY COUNTY LIKELY
HAS FLOODED ROADS HOWEVER NO OFFICIAL REPORTS HAVE BEEN RECEIVED
FROM THAT COUNTY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SPENCER
AND ALTAMONT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3529 8591 3580 8557 3580 8553 3582 8551
3583 8546 3580 8535 3581 8527 3572 8526
3557 8542 3554 8561 3550 8553 3545 8553
3542 8548 3538 8549 3532 8556 3529 8569
3525 8569 3522 8574
$$
BOYDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 2:43 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jun 4, 2:43 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 243 PM CDT THU JUN 4 2009 .DISCUSSION... LATEST ANALYSIS SHOWING FRONT VERY NEAR CSV-TUP LINE. AIRMASS REMAINS UNSTABLE IN VICINITY OF AND PARTICULARLY JUST SOUTH OF BOUNDARY. ALOFT...UPPER TROUGH/GOOD IMPULSE MOVING ACROSS W TN. AREA OF LIGHT RAIN TO THE NW CONTINUES TO SHRINK WHILE CONVECTION JUST E AND S IN MORE UNSTABLE AIR CONTINUES TO INCREASE. FRONTAL BOUNDARY WILL CONTINUE SLOW S/E PUSH TONIGHT AS THE UPPER TROUGH SWINGS THROUGH. SCATTERED SHOWERS/ISOLATED STORMS WILL CONTINUE THROUGH THE EVENING BUT WILL TAPER OFF LATER AND ESPECIALLY AFTER MIDNIGHT AS THESE FEATURES AS WELL AS DEEP MOISTURE VACATE THE AREA. A FEW EARLY MORNING SHOWERS MAY LINGER ON THE PLATEAU FRIDAY BUT THE STAGE WILL BE SET FOR A DRY PERIOD THROUGH THE WEEKEND. UPPER RIDGE WILL RAPIDLY BUILD ACROSS THE REGION THUS PERIOD OF COOLER TEMPS WILL BE VERY SHORT LIVED. EXPECT HIGH TEMPS ON SUNDAY PRESSING 90 ONCE AGAIN. A FEW AFTERNOON AND EARLY EVENING STORMS MAY DEVELOP ON MONDAY AS WEAK MOISTURE ADVECTION COMMENSES...BUT CONVECTION WILL BE ON THE INCREASE TUESDAY AND WEDNESDAY AS A WEAK SFC/LL BOUNDARY AND UPPER TROUGH MOVE OVER THE AREA. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 57 78 54 84 / 30 10 0 0 CLARKSVILLE 54 77 51 83 / 10 10 0 0 CROSSVILLE 55 72 53 80 / 50 20 0 0 COLUMBIA 58 79 55 85 / 30 10 0 0 LAWRENCEBURG 58 79 55 86 / 50 10 0 0 WAVERLY 56 78 52 84 / 10 10 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 07
Hazardous weather outlook, Jun 4, 4:03 AM CDT, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 403 AM CDT THU JUN 4 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-051030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 403 AM CDT THU JUN 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT LOOK FOR WIDESPREAD SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS MIDDLE TENNESSEE TODAY AS A SLOW MOVING COLD FRONT PASSES THROUGH THE MID STATE. MANY AREAS SAW HEAVY RAINFALL ON WEDNESDAY AND WEDNESDAY NIGHT, ESPECIALLY ACROSS SOUTHWESTERN MIDDLE TENNESSEE. THUS, NOT ONLY CAN YOU EXPECT PONDING OF WATER ON ROADWAYS DURING HEAVY RAIN, BUT ISOLATED OCCURRENCES OF FLASH FLOODING ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. ROSE
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 8:01 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis, Wayne | 44 min |
| Jun 4, 5:50 PM CDT | Flash Flood Warning | OHX | Grundy, Van Buren, Warren | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.